Extra heart beats, palpitations and stress

Leave a Comment

Submitted by Dr T on October 21, 2012 – 4:47pm

Question: 
I was diagnosed last night in the ER with Trigemy. I have been under pleny of stress for several years. I take 2.5-7.5 mg. valium in divided doses daily, (rarely as much as 7.5 up until now) for anxiety. Could this be the cause of trigeminy? Could it work to prevent? I am 68 years old and have always had good heart health until this diagnosis. Thanks. 

No. This is a new problem. However, long-term use of valium decreases its effectivity and it should NOT be used as a long term drug. This alone may explain your increased anxiety. Meanwhile you need to be checked for the cause of this bigemini.Read this:

Your doctors need to make sure your heart is otherwise normal. Specifically, at your age coronary artery disease needs to be excluded. This is best done with a Holter monitor, blood tests and a stress ECHO.

Hope this helps,
Dr T

Leave a Reply

Your email address will not be published.